Alert archive / Tennessee / High Wind Warnings in 2013

High Wind Warning 3, NWS Morristown, TN

February 18, 201310 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Feb 18, 2013, 3:37 PM EST for 10 counties in Tennessee. It took effect at Feb 18, 2013, 7:00 PM EST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2013, 3:37 PM EST (20:37 UTC)
In effect from
Feb 18, 2013, 7:00 PM EST
Expired
Feb 19, 2013, 7:00 AM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 9:15 PM ESTNON-TSTM WND GST 72Camp Creek, TNWIND GUST OF 72 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
Feb 18, 11:00 PM ESTNON-TSTM WND GST 742 W Gatlinburg, TNWIND GUST OF 74 MPH MEASURED AT COVE MOUNTAIN IN THE GREAT SMOKY MOUNTAINS NATIONAL PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WWUS74 KMRX 182037
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EST MON FEB 18 2013

...STRONG AND DAMAGING WINDS POSSIBLE TONIGHT ACROSS SOME OF THE
HIGHER ELEVATIONS AND THEIR ADJACENT FOOTHILLS...

.A COLD FRONT WILL MOVE EASTWARD ACROSS THE TENNESSEE RIVER
VALLEY TONIGHT...WITH A VERY STRONG SOUTHERLY WIND FLOW ALOFT
DEVELOPING AHEAD OF THE FRONT. THESE STRONG SOUTHERLY WINDS WILL BE
CAPABLE OF PRODUCING MOUNTAIN WAVE WINDS IN A NARROW ZONE OVER THE
HIGHER TERRAIN AND ACROSS THE NEARBY FOOTHILLS.

TNZ018-040>047-071>074-085>087-190445-
/O.UPG.KMRX.HW.A.0003.130219T0000Z-130219T1200Z/
/O.NEW.KMRX.HW.W.0003.130219T0000Z-130219T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK
337 PM EST MON FEB 18 2013

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS IN 
  EXCESS OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND 
  THEIR ADJACENT FOOTHILLS. 

* TIMING...THIS EVENING THROUGH TUESDAY MORNING.

* IMPACTS...WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD ALSO USE CAUTION AROUND 
  THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE 
  IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-TNZ012>015-035-081-082-098-102-VAZ001-002-190445-
/O.NEW.KMRX.WI.Y.0005.130219T0000Z-130219T1200Z/
CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE...
TAZEWELL...SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
337 PM EST MON FEB 18 2013 /237 PM CST MON FEB 18 2013/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 AM EST /6 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ TUESDAY. 

* EVENT...STRONG WEST TO NORTHWESTERLY WINDS BETWEEN 20 AND 30 MPH
  WITH GUSTS UP TO 45 MPH...ESPECIALLY OVER THE HIGHER ELEVATIONS
  ABOVE 2500 FEET.

* TIMING...THIS EVENING THROUGH EARLY TUESDAY MORNING.

* IMPACTS...THESE STRONG WINDS MAY BLOW DOWN TREES AND POWER LINES.
  LOOSE AND UNSECURED OBJECTS WILL BE BLOWN ABOUT BY THE WIND.
  TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
667 
WWUS74 KMRX 190321 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1021 PM EST MON FEB 18 2013

...STRONG AND DAMAGING WINDS POSSIBLE TONIGHT ACROSS SOME OF THE
HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND THEIR
ADJACENT FOOTHILLS...

.A COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY
TONIGHT...WITH A VERY STRONG SOUTHERLY WIND FLOW ALOFT AHEAD OF
THE FRONT. THE STRONG SOUTHERLY WINDS WILL BE CAPABLE OF PRODUCING
MOUNTAIN WAVE WINDS IN A NARROW ZONE OVER THE HIGHER TERRAIN AND
ACROSS THE NEARBY FOOTHILLS.

TNZ018-040>047-071>074-085>087-191200-
/O.CON.KMRX.HW.W.0003.000000T0000Z-130219T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK
1021 PM EST MON FEB 18 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* EVENT...SOUTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS OVER
  60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR
  ADJACENT FOOTHILLS.

* TIMING...THIS EVENING THROUGH EARLY TUESDAY MORNING.

* IMPACTS...WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD ALSO USE CAUTION AROUND 
  THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE 
  IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE
MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

NCZ060-TNZ012>015-035-081-082-098-102-VAZ001-002-191200-
/O.CON.KMRX.WI.Y.0005.000000T0000Z-130219T1200Z/
CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE...
TAZEWELL...SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
1021 PM EST MON FEB 18 2013 /921 PM CST MON FEB 18 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY...

* EVENT...STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 20 AND 30 MPH
  WITH GUSTS UP TO 45 MPH...ESPECIALLY OVER THE HIGHER ELEVATIONS
  ABOVE 2000 FEET.

* TIMING...THIS EVENING THROUGH EARLY TUESDAY MORNING.

* IMPACTS...THESE STRONG WINDS MAY BLOW DOWN TREES AND POWER 
  LINES. LOOSE AND UNSECURED OBJECTS WILL BE BLOWN ABOUT BY THE 
  WIND. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TD
978 
WWUS74 KMRX 190814
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EST TUE FEB 19 2013

...STRONG AND DAMAGING WINDS CONTINUING THIS MORNING AROUND THE
MOUNTAINS AND THEIR ADJACENT FOOTHILLS...

.A COLD FRONT WILL MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY
THIS MORNING...BRINGING A VERY STRONG SOUTHERLY WIND FLOW ALOFT
AHEAD OF IT. THESE STRONG SOUTHERLY WINDS WILL BE CAPABLE OF
PRODUCING MOUNTAIN WAVE WINDS IN A NARROW ZONE ALONG THE
FOOTHILLS.


NCZ060-TNZ012>015-035-081-082-098-102-VAZ001-002-190915-
/O.CAN.KMRX.WI.Y.0005.000000T0000Z-130219T1200Z/
CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE...
TAZEWELL...SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
314 AM EST TUE FEB 19 2013 /214 AM CST TUE FEB 19 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO BE GUSTY THIS MORNING...BUT WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

TNZ018-040>047-071>074-085>087-191200-
/O.CON.KMRX.HW.W.0003.000000T0000Z-130219T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK
314 AM EST TUE FEB 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM THIS MORNING...

* EVENT...SOUTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS IN
  EXCESS OF 60 MPH...WILL CONTINUE AROUND THE MOUNTAINS AND THEIR
  ADJACENT FOOTHILLS.

* TIMING...EARLY THIS MORNING BEFORE SUNRISE.

* IMPACTS...WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD ALSO USE CAUTION AROUND 
  THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE 
  IN HIGH PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

DMG
781 
WWUS74 KMRX 191145
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 AM EST TUE FEB 19 2013

...WINDS DIMINISHING AROUND THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS...


TNZ018-040>047-071>074-085>087-191245-
/O.EXP.KMRX.HW.W.0003.000000T0000Z-130219T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK
645 AM EST TUE FEB 19 2013

...HIGH WIND WARNING WILL EXPIRE AT 7 AM THIS MORNING...

WINDS WERE DIMINISHING THIS MORNING AROUND THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS...AS A COLD FRONT APPROACHED THE REGION.

$$

DMG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 18, 12:44 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 18, 12:44 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1244 PM EST MON FEB 18 2013

.AVIATION...MODELS AGREE ON DECENT FLIGHT WEATHER IN TERMS OF SKY
CONDITION AND VISIBILITY FOR ABOUT HALF OF THE FORECAST PERIOD OR
LONGER AS FAST MOVING FRONT DOESN'T IMPACT THE GREAT VALLEY UNTIL
LATER TONIGHT AND RIPS THROUGH THE REGION QUICKLY WITH PRECIP
ENDING AROUND 12Z OR EARLIER AT CHA AND TYS. KEPT SOME LIGHT
SHOWERS GOING AT TRI THROUGH ABOUT MID MORNING. USED AN IFR VSBY
REDUCTION IN LIGHT RAIN AND FOG AT CHA AND TYS WHILE OPTING FOR AN
MVFR CATEGORY AT TRI. THE OTHER ITEM OF INTEREST IS STRONG 85H JET
WHICH CRANKS UP TO AROUND 50-60 KNOTS TONIGHT. THEREFORE...APPLIED
SOME LLWS TO THE TAFS AS WIND SPEED SHOULD INCREASE DRAMATICALLY
FROM THE SURFACE THROUGH TWO THOUSAND FEET FROM AROUND 00Z THROUGH
12Z TUESDAY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY
     MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...MCMINN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...UNICOI...WASHINGTON TN.

VA...NONE.

&&
Hazardous weather outlook, Feb 18, 5:00 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST MON FEB 18 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST (400 AM CST) MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WITH A VERY STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TONIGHT AND TUESDAY MORNING. CONDITIONS WILL
BE FAVORABLE FOR THE FORMATION OF VERY STRONG WINDS DUE TO MOUNTAIN
WAVES AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

PLEASE SEE THE LATEST HIGH WIND WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY MORNING FOR WIND DAMAGE
REPORTS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:35 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, McMinn and 4 more12 hr
Feb 18, 3:37 PM ESTWind AdvisoryMRXBledsoe, Campbell, Claiborne, Hancock, Marion, Morgan and 3 more12 hr

Nearby

High Wind Warnings in Tennessee, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.